Forum

oral thrush

HI All I was wondering how many of you have experienced oral thrush after being on antibiotics. I came down with a chest type infection so quickly went to the doctors for antibiotics like my ms nurse advised. Then this week I started with a really sore mouth, started at edges then gradually got worse spreading to my tongue then real difficulties swallowing. So went back to doctors yesterday to be advised I had oral thrush. It is horrible and hope it is not goin to be a ccommon problem after having antibiotics. The doctor thought this was probably the cause. I was away with my Brownies taking them on there camp, had to really stop myself from pushing myself too hard, think I did over do it but making sure I get plenty ofrest now to recover. BBarney

Hi I always get the “other” thrush and have to get a pessary…just lovely !! I’m on my third dose in three months so that will be a trip to the chemist tomorrow and wait for the inevitable. Catherine Xx

I feel for you Catherine.

Oh gosh, no, Barney, yours must be awful. Does your mouth taste yuck ?

Hi barney owl! Unfortunately, these types of infection are all too common following a course of antibiotics. The purpose of antibiotics is to treat bacterial infections and was prescribed to you because of your chest infection. Most commonly, the Penicillin group of antibiotics are used to treat chest infections, but, whilst they are usually effective in destroying the ‘bad’ bacteria they can also wipe out the good bacteria which live normally within our bodies. When this happens, you are susceptible to yeast infections caused by the bacteria, ‘candida’ which can build up. Personally, I would be looking at managing my immune system; ensure I was eating all the right foods and taking vitamin/ mineral supplements, as necessary. Make sure they include vitamin d3, selenium and zinc. Holland & Barrett have a good selection. xx

I think some people are just susceptible to thrush. I do all the above but every time I have antibiotics, I get thrush shortly thereafter. Not sure there is an answer !!! Just one of life’s joys !!! Xx

Oh gosh yes, I had both types at the same time once. Nasty. Anyhow, I did find eating live yogurt helped stop it the last time (I think) Horrible though. Oragel is very good and will clear it in a few days xx

As Traceyann28 has said - anti-biotics kill off the ‘good guys’. The best thing is to eat natural yoghurt everyday - or take a probiotic. Apple cider vinegar - made into a drink - 1 tablespoon of ACV 1teaspoon runny honey topped up with water - drink it three times a day. lt balances the ‘ph’ in the bladder - so good for you in all sorts of ways. l take it to help with my arthritis/gout.

My friends father was rushed to hospital - very poorly with what turned out to be a bladder/kidney infection - following taking anti-biotics for a chest infection. He became dilerious - didn’t know where he was - or who is was. The family thought he had dementia. He is OK now - but all that from taking anti-biotics for a chest infection.

Hope you are feeling better now.

I have natural Greek yoghurt everyday but I have got probiotic drinks in fridge for MrH so I’ll try having one of those a day too. Here’s hoping !!!

Thanks for all feedback. the lotion is helping and making things on the move in the right direction.

I think I had it after my steroids, my tongue looked all blotchy so I used some corsodyl and that sorted it out very quickly

Sonia x

I tried all sorts when it first started but nothing seemed to work. The pain got so bad I could hardly open my mouth. Catherine the taste isn’t too bad more painful than anything